New York, 2014Damaging Winds in New York, September 2, 2014
September 2, 2014 · NWS BUF · 5 events in 1 county or zone
Showers and thunderstorms developed in a moist, unstable atmosphere ahead of a cold. A cluster of thunderstorms crossed the southern tier during the afternoon and produced damaging winds across parts of Cattaraugus County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in a moist, unstable atmosphere ahead of a cold. A cluster of thunderstorms crossed the southern tier during the afternoon and produced damaging winds across parts of Cattaraugus County. The winds downed trees and power lines in the City of Olean. Damage was reported on Main Street, West Riverside Drive, Garden Avenue and South Barry Street.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 2, 2:51 PM EST, 47 minutes earlier.
Area forecast discussion, Sep 2, 2:51 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT TUE SEP 2 2014
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION THIS EVENING WITH
WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD
PRODUCE STRONG GUSTY WINDS AND HEAVY RAINFALL. IN THE WAKE OF THE
FRONT...HIGH PRESSURE WILL BUILD INTO THE LOWER GREAT LAKES AND
BRING A RETURN TO DRIER AND LESS HUMID WEATHER WEDNESDAY AND
THURSDAY. THE NEXT CHANCE OF RAIN WILL BE ON FRIDAY WITH THE NEXT
FRONTAL PASSAGE.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A BROAD MID-LEVEL TROUGH IS CROSSING MICHIGAN THIS AFTERNOON WITH A
SURFACE COLD FRONT EXTENDING FROM LOW PRESSURE OVER NORTHERN QUEBEC
SOUTHWEST TO TORONTO THEN CLEVELAND. REGIONAL RADARS ARE SHOWING TWO
MAIN AREAS OF SHOWERS AND THUNDERSTORMS. THE FIRST EXTENDS FROM JUST
EAST OF BUFFALO SOUTH ACROSS THE WESTERN SOUTHERN TIER. THIS IS A
PRE-FRONTAL BAND OF SHOWERS ASSOCIATED WITH A 30-35 KNOT LOW-LEVEL
JET AHEAD OF THE FRONT. THE SECOND AND MORE ORGANIZED AREA OF SHOWERS
AND THUNDERSTORMS IS ORIENTED ALONG THE COLD FRONT FOCUSED MAINLY
ACROSS THE WESTERN END OF LAKE ONTARIO AND NIAGARA FRONTIER. SATELLITE
IMAGERY SHOWS A WEALTH OF CLOUDS ALONG AND AHEAD OF THE FRONT WHICH
IS LIKELY KEEPING A LID ON WHAT COULD BE STRONGER AND MORE ORGANIZED
STORM STRUCTURES.
EXPECT THE FRONT TO SHIFT EAST THROUGH THE REST OF THIS AFTERNOON
WITH THE BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS BEING FOUND
ALONG ITS LEADING EDGE. THIS WILL MERGE WITH THE SOUTHERN TIER
REGION OF SHOWERS PER NEAR-TERM GUIDANCE. A SLIGHT RISK OF SEVERE
STORMS REMAINS OUTLINED FROM SPC EXTENDING FROM THE INTERIOR SOUTHERN
TIER ACROSS THE FINGER LAKES INTO CENTRAL NEW YORK. IN THIS AREA
BETTER SURFACE HEATING OCCURRED EARLIER HELPING TO BOOST INSTABILITY.
EFFECTIVE BULK SHEAR AT 0-6KM OF 45-55KTS WILL KEEP STRONG GUSTY
WINDS THE MAIN SEVERE THREAT WITH STORMS ALONG THE COLD FRONT WHILE
LIMITED LAPSE RATES DUE TO CLOUD COVER SHOULD KEEP A LOW HAIL
THREAT. HIGH PRECIPITABLE WATER VALUES OF 1.7"-1.8" OUT AHEAD OF THE
FRONT WILL OFFER THE RISK FOR HEAVY DOWNPOURS WITH ANY THUNDERSTORM.
TEMPERATURES AND HUMIDITY WILL REMAIN ON THE WARM AND MUGGY SIDE
RIGHT INTO THE EVENING HOURS.
THE COLD FRONT WILL SLIDE EAST OF THE FORECAST AREA
TONIGHT...TAPERING OFF LAST ACROSS CENTRAL NEW YORK JUST AFTER
MIDNIGHT. HIGH PRESSURE WILL EXPAND NORTH BEHIND THE FRONT ACROSS
NEW YORK OVERNIGHT. BUFKIT PROFILES INDICATING SOME LOW LEVEL
MOISTURE WILL REMAIN NEAR THE SURFACE KEEPING LOW STRATUS HANGING
AROUND MUCH OF THE NIGHT SO HAVE WENT MORE PESSIMISTIC THAN
GUIDANCE. THIS MAY INTERACT WITH THE HIGHER TERRAIN TO PRODUCE AREAS
OF FOG. LOWS WILL BE GENERALLY ONLY FALL TO AROUND 60 AS THE AIRMASS
BEHIND THE FRONT IS PACIFIC SOURCED.
ON WEDNESDAY HIGH PRESSURE WILL EXPAND NORTH FROM THE TENNESSEE
VALLEY ACROSS NEW YORK WITH A ZONAL FLOW ALOFT. DRY WEATHER IS
EXPECTED WITH MORNING CLOUDS SLOWLY BREAKING UP AND LIFTING FOR SOME
AFTERNOON SUNSHINE. TEMPS WILL RISE INTO THE UPPER 70S TO AROUND 80.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A BROAD RIDGE OF HIGH PRESSURE ACROSS THE NORTHEASTERN STATES WILL
BE FIRMLY IN CONTROL OF OUR WEATHER WEDNESDAY NIGHT WITH FAIR
WEATHER AND CLEAR SKIES.
LOW PRESSURE WILL LIFT NORTH OF LAKE SUPERIOR ON THURSDAY...WITH AN
ASSOCIATED WARM FRONT FORECAST TO MOVE ACROSS THE GREAT LAKES
REGION. FOR OUR REGION...THIS IS MOST APPARENT IN TEMPERATURES ALOFT
WHERE MODEL CONSENSUS INCREASES 850MB TEMPERATURES TO +18C BY 00Z
FRIDAY. THERE MAY SOME CLOUDS ASSOCIATED WITH THIS MID-LEVEL WARM
AIR ADVECTION...BUT EXPECT MOST OF THE DAY TO BE SUNNY WHICH WILL
ALLOW TEMPERATURES TO CLIMB INTO THE LOWER TO MID 80S.
SSW WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT ON
THURSDAY NIGHT...WHICH SHOULD LIMIT RADIATIONAL COOLING AND ALSO
DOWNSLOPE A BIT NORTH OF I-90. AS A RESULT TEMPERATURES WILL NOT
DROP VERY MUCH OVERNIGHT...WITH LOWS EXPECTED TO RANGE FROM THE MID
AND UPPER 60S INLAND TO LOWER 70S NEAR THE LAKESHORES. ANY SHOWERS
SHOULD HOLD OFF...WITH THE COLD FRONT STILL WELL TO OUR NORTHWEST.
THINGS GET A BIT MORE INTERESTING ON FRIDAY...WITH A VIGOROUS
SHORTWAVE FORECAST TO LIFT TOWARD HUDSON BAY WHILE AN ASSOCIATED
SURFACE LOW TAKES A SIMILAR TRACK AND PUSHES A COLD FRONT TOWARD OUR
REGION. SHOWERS AND THUNDERSTORMS SHOULD HOLD OFF UNTIL THE
AFTERNOON AND AHEAD OF THE SHOWERS TEMPERATURES SHOULD EASILY CLIMB
WELL INTO THE 80S. THERE WILL BE A GUSTY SOUTHWEST FLOW IN
PLACE...WHICH SHOULD LIMIT TEMPERATURES DOWNWIND OF LAKE ERIE ACROSS
THE NIAGARA FRONTIER. BUT THIS FLOW DOWNSLOPES EAST OF
ROCHESTER...WHERE HIGHS SHOULD BE AROUND 90.
EXPECT A BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO DEVELOP OUT
AHEAD OF THE COLD FRONT DURING THE AFTERNOON HOURS. THIS MAY
INITIALLY STRUGGLE TO MAKE IT ACROSS THE BRISK SOUTHWEST FLOW UP THE
LAKES...BUT SHOULD EVENTUALLY PUSH INTO THE NIAGARA FRONTIER. THE
12Z NAM APPEARS TOO MOIST WITH ITS SURFACE DEW POINTS...WITH MOST
OTHER GUIDANCE FORECASTING DEW POINTS IN THE UPPER 60S WITH ML CAPES
BUILDING TO AROUND 1000 J/KG. EVEN SO THIS MAY BE ENOUGH FOR SOME
STORMS TO DEVELOP INLAND OF THE LAKES LATE FRIDAY AFTERNOON.
MODEL GUIDANCE CONTINUES IS IN GOOD AGREEMENT IN BRINGING THE COLD
FRONT ACROSS THE REGION FRIDAY NIGHT. IN ADDITION TO THE
FRONT...AN UPPER TROUGH JUST BEHIND THE FRONT WILL BRING ANOTHER
OPPORTUNITY FOR SHOWERS. ALTHOUGH THE INITIAL ROUND OF SHOWERS AND
THUNDERSTORMS WITH THE FRONT MAY BE BROKEN...TRAILING SHOWERS AND
INCREASED CONFIDENCE IN TIMING STILL SUPPORTS LOW LIKELY POPS FOR
FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A COLD FRONT WILL PUSH SOUTH OF OUR REGION...USHERING IN COOLER AIR
FOR THE WEEKEND. BROAD HIGH PRESSURE ACROSS THE MID-WESTERN STATES
WILL EXPAND EASTWARD AND INTO OUR REGION FOR THE WEEKEND. SOME
GUIDANCE (NOTABLY THE GGEM) STALLS THE FRONT ACROSS THE SOUTHERN
TIER SATURDAY...WHILE MOST OTHER GUIDANCE SUGGESTS A MORE DECISIVE
PASSAGE. GIVEN THE TIMEFRAME...CAN STILL SEE A CHANCE OF SHOWERS
LINGERING THROUGH SATURDAY. AFTER THIS...HIGH PRESSURE GAINS CONTROL
AND SHOULD PROVIDE DRY WEATHER SATURDAY NIGHT THROUGH TUESDAY.
TEMPERATURES WILL BE NOTABLY COOLER FOR THE WEEKEND...WITH HIGHS IN
THE UPPER 60S TO LOWER 70S. TEMPERATURES ALOFT APPEAR COOL ENOUGH
FOR LAKE EFFECT CLOUDS TO LINGER SOUTHEAST OF THE LAKES...WHICH
SHOULD AT LEAST PARTIALLY LIMIT SUNSHINE. THERE SHOULD BE MORE SUN
ON MONDAY AND TUESDAY...WITH TEMPERATURES WARMING TO THE MID TO
UPPER 70S BY TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR FOUND NEAR 20Z AHEAD OF A COLD FRONT CROSSING SOUTHWEST ONTARIO
PROVINCE TOWARD WESTERN NEW YORK. SHOWERS AND ISOLATED THUNDERSTORMS
ARE SHIFTING EAST ALONG THE FRONT. WEAK INSTABILITY HAS KEPT
LIGHTNING ACTIVITY LIMITED TO JUST THE STRONGER CORES NEAR CYYZ AND
NORTH OF KART. EXPECT SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE
FRONT TO CROSS WESTERN AND CENTRAL NEW YORK INTO THIS EVENING. HAVE
KEPT VCTS TO COVER FOR PASSING STORMS BUT THE MAIN ISSUE WILL BE
BRIEF PERIODS OF MVFR/IFR IN HEAVY DOWNPOURS. A FEW OF THESE STORMS
COULD EVEN BECOME STRONG TO SEVERE ACROSS THE FORECAST AREA WITH
STRONG GUSTY WINDS. OUTSIDE OF ANY SHOWERS AND
THUNDERSTORMS...EXPECT VFR FLIGHT CONDITIONS.
ALL PRECIPITATION WILL EXIT SOUTH AND EAST OF THE REGION THIS
EVENING...WITH MOST AREAS SEEING VFR FLIGHT CONDITIONS RETURNING FOR
MOST OF THE NIGHT. ACROSS THE SOUTHERN TIER IT APPEARS THAT IFR LOW
CIGS WILL DEVELOP BEHIND THE COLD FRONT AND LINGER THROUGH MUCH OF
THE NIGHT. HIGH PRESSURE WILL BUILD IN ACROSS THE REGION ON
WEDNESDAY HELPING TO BRING A SLOW LIFTING AND THEN CLEARING TREND
INTO THE AFTERNOON.
OUTLOOK...
WEDNESDAY AND THURSDAY...VFR.
FRIDAY AND SATURDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS WITH
ASSOCIATED BRIEF MVFR/IFR...OTHERWISE VFR.
SUNDAY...A CHANCE OF MVFR/IFR ACROSS THE SOUTHERN TIER IN THE MORNING
OTHERWISE VFR.
&&
.MARINE...
A COLD FRONT WILL CROSS THE LOWER LAKES REGION THROUGH THIS EVENING.
ON LAKE ERIE WINDS AND WAVES HAVE AVERAGED BELOW ADVISORY LEVELS
THIS AFTERNOON SO HAVE DROPPED THE SMALL CRAFT ADVISORY. THE FRONT
ITSELF IS BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS SHIFTING
EAST ACROSS THE LAKES. A FEW OF THESE STORMS COULD PRODUCE STRONG
GUSTY WINDS AND LOCALLY HIGHER WAVES.
IN THE WAKE OF THE FRONTAL PASSAGE...HIGH PRESSURE WILL BUILD ACROSS
THE REGION TUESDAY NIGHT THROUGH THURSDAY WHILE BRINGING A RETURN TO
FAIR WEATHER AND LIGHTER WINDS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Sep 2, 4:00 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT TUE SEP 2 2014
NYZ001>008-010>014-019>021-085-030900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
500 AM EDT TUE SEP 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EARLY THIS EVENING AS A COLD FRONT MOVES EAST ACROSS
THE REGION. A FEW STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK
BEING DAMAGING WINDS. THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINFALL AND RESULT IN MINOR POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-030900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 AM EDT TUE SEP 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EARLY THIS EVENING. SOME OF THESE STORMS MAY CONTAIN
GUSTY WINDS AND RESULT IN LOCALLY HIGHER WAVES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
HITCHCOCK
In the hours before
Special weather statement, Sep 2, 1:28 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
228 PM EDT TUE SEP 2 2014
NYZ006-008-021930-
LEWIS NY-OSWEGO NY-
228 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM MOVING ACROSS OSWEGO AND INTO LEWIS COUNTIES...
* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
REDFIELD...AND MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
REDFIELD...
OSCEOLA...
OSCEOLA AND NORTH OSCEOLA...
HIGHMARKET...
CONSTABLEVILLE...
LYONS FALLS AND TURIN...
PORT LEYDEN...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4342 7553 4342 7557 4348 7581 4340 7585
4340 7593 4356 7598 4378 7533 4355 7524
REYNOLDSSpecial weather statement, Sep 2, 1:59 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT TUE SEP 2 2014
NYZ004>006-021945-
CAYUGA NY-OSWEGO NY-WAYNE NY-
259 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM MOVING ACROSS EASTERN WAYNE AND INTO NORTHERN CAYUGA
COUNTY...
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 19 MILES WEST
OF FULTON...AND MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FULTON...
OSWEGO...
WOLCOTT...
FAIR HAVEN...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4328 7634 4319 7687 4329 7694 4330 7691
4332 7679 4335 7673 4335 7670 4343 7663
4349 7648
REYNOLDSSpecial weather statement, Sep 2, 2:34 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT TUE SEP 2 2014
NYZ006-022030-
OSWEGO NY-
334 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM MOVING ACROSS OSWEGO COUNTY...
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FULTON...
AND MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PALERMO AND NEW HAVEN...
MEXICO AND CENTRAL SQUARE...
PARISH...
CONSTANTIA...
AMBOY...
ALTMAR AND AMBOY...
ALTMAR...
WILLIAMSTOWN...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4333 7588 4332 7585 4323 7587 4324 7618
4326 7620 4325 7621 4326 7649 4340 7654
4363 7586 4347 7581
REYNOLDSThunderstorm Wind, Cattaraugus
- When
- September 2, 3:38 PM EST
- Where
- Cattaraugus County, 0.86 mi NW of Allegany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.090, -78.490
Law enforcement reported trees and wires down on Nolan Drive.
Thunderstorm Wind, Cattaraugus
- When
- September 2, 3:44 PM EST
- Where
- Cattaraugus County, Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -78.430
Law enforcement reported trees down on Main Street.
Thunderstorm Wind, Cattaraugus
- When
- September 2, 3:46 PM EST
- Where
- Cattaraugus County, Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -78.430
Law enforcement reported trees down on West Riverside Drive.
Thunderstorm Wind, Cattaraugus
- When
- September 2, 3:49 PM EST
- Where
- Cattaraugus County, Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -78.430
Law enforcement reported trees and wires down on Garden Avenue.
Thunderstorm Wind, Cattaraugus
- When
- September 2, 3:51 PM EST
- Where
- Cattaraugus County, Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -78.430
Law enforcement reported trees and wires down on a house on South Barry Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, September 2, 20141 injured · $210,000 · EF1 · 15 events
- Tornadoes and Damaging Winds in Louisiana, September 2, 2014$250,000 · EF1 · 5 events
- Heavy Snow and High Surf in Alaska, September 2 to 5, 2014$150,000 · 4 events
- Damaging Winds in Maryland, September 2, 2014$28,000 · 52 kt wind · 17 events
- Flash Flooding and Damaging Winds in Mississippi, September 2, 2014$28,000 · 52 kt wind · 12 events
- Flood and Damaging Winds in Pennsylvania, September 2, 2014$28,000 · 50 kt wind · 7 events
- Damaging Winds in Kentucky, September 2, 201452 kt wind · 25 events
- Flash Flooding and Damaging Winds in Illinois, September 2, 2014$22,000 · 52 kt wind · 6 events
- Damaging Wind in Vermont, September 2, 2014$25,000 · 55 kt wind · 1 event
- Flash Flooding and Damaging Wind in Tennessee, September 2, 20141 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind and Lightning Strikes in Pennsylvania, September 2, 2014$20,000 · 50 kt wind · 4 events
- Flash Flood and Heavy Rain in West Virginia, September 2, 2014$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543964, 543965, 543966, 543967, 543968.